MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH BIOLOX DELTA, CERAMIC FEMORAL HEAD, L, 36/+3.5, TAPER 12/14; BIOLOX DELTA CERAMIC FEMORAL HEAD

ZIMMER SWITZERLAND MANUFACTURING GMBH BIOLOX DELTA, CERAMIC FEMORAL HEAD, L, 36/+3.5, TAPER 12/14; BIOLOX DELTA CERAMIC FEMORAL HEAD
Model Number N/A
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 05/18/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medical products: shell porous with cluster holes 56 mm o.D.With calcicoat ceramic coating catalog#: 65-6200-056-22; lot#: 64033530.Therapy date: (b)(6) 2021.The manufacturer did not receive x-rays for review.Other documents were received and will be reviewed as part of ongoing investigation.The manufacturer did not receive the device for investigation.Where lot numbers were received for the devices, the device history records were reviewed and found to be conforming.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
Patient was implanted on an unknown side and underwent a revision surgery due to infection.The infection was treated by washout with bactisure, vancomycin and stimulant beads added before closure.
 
Event or Problem Description
Investigation results are now available.
 
Additional Manufacturer Narrative
Investigation results were made available.Additional: h2, h6.Correction: b4, b5, g3, g6, h10.1.Event description: it was reported that the patient underwent initial hip arthroplasty on (b)(6), 2021 and underwent revision surgery on (b)(6) 2021 due to infection.Harm: s3 - infection, moderate localized hazardous situation: patient¿s anatomy is exposed to agents/substances of unknown origin.2.Review of received data: no medical data relevant to the case has been received.Due diligence: no further due diligence required as all required information to support the conclusion is available or was already requested.3.Product evaluation: no product was returned; therefore, visual and dimensional evaluation could not be performed.4.Review of product documentation: device purpose: this device is intended for treatment.Product compatibility: the compatibility check could not be performed as not all involved devices are known.Dhr review: review of the device history records identified the following deviations and/or anomalies: ncr# (b)(4): one box of the hcl2 20-1640 sterilization pallet was slightly dented on arrival at the sterilization facility due to over-stretched foil wrapping.The three boxes containing biolox heads of lot number 3044010 were located in the bottom row of the pallet and were not damaged.In addition, all products in the reported transport box hu wnt 11156633 were inspected upon arrival at hazeldonk and no anomalies were found.In addition, the sterilization certificate of hcl2 20-1640 confirms the sterilization of the reported pallet according to the predefined specifications.In addition, there are no other complaints of any product from lot 3044010 reported in relation to infection.Therefore, a sterilization issue can be excluded.Otherwise, the dhr shows no deviations or anomalies during manufacturing.5.Conclusion: it was reported that the patient underwent initial hip arthroplasty on (b)(6) 2021 and underwent revision surgery on (b)(6) 2021 due to infection.The quality and sterilization records show that all specified characteristics have met the specifications valid at the time of production.Therefore, the investigation did not identify a non-conformance or a complaint out of box (coob).The reported event of deep infection occurred <90 days post implantation.During the investigation process a review of the sterile certifications were reviewed and found to be conforming with no applicable deviations.Devices were verified to have gone through acceptable sterilization process following iso/aami/astm & eu published guidelines.There are multiple factors that may contribute to an infection that are outside the control of zimmer biomet, such as external factors, i.E.Hospital/surgical environment, provider related risk factors, and/or patient comorbidities/risk factors.As there are no indications of a product or process issues identified affecting implant safety or effectiveness, the product is not identified as the source or contributing factor to the reported infection.In addition, the reported infection cannot be confirmed due to lack of medical documentation, such as laboratory results.The need for corrective measures is not indicated and zimmer switzerland manufacturing gmbh considers this case as closed.Zimmer biomet's reference number of this file is (b)(4).

Brand Name
BIOLOX DELTA, CERAMIC FEMORAL HEAD, L, 36/+3.5, TAPER 12/14
Common Device Name
BIOLOX DELTA CERAMIC FEMORAL HEAD
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key11906981
Report Number0009613350-2021-00243
Device Sequence Number11790505
Product Code LZO
UDI-Device Identifier00889024430372
UDI-Public00889024430372
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K071535
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00-8775-036-03
Device Lot Number3044010
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/18/2021
Supplement Date Received by Manufacturer09/28/2021
Initial Report FDA Received Date05/31/2021
Supplement Report FDA Received Date10/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;